MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550225-15
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 08/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot and relabeled lot that would have contributed to this event.Based on review of the similar incidents, there is no indication of a lot specific issue.The investigation determined the reported failure to advance, difficulty to remove and stent dislodgement appear to be related to operational circumstances of the procedure.Based on the reported information, it is likely that the anatomical condition caused resistance during advancement which then caused the stent delivery system to become caught in the previously implanted stent.Manipulation against resistance likely resulted in the reported stent dislodgment.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a concentric, heavily calcified, heavily tortuous, 90% stenosed, de novo proximal left circumflex (plcx).After lesion pre-dilatation, a 2.25x15mm xience sierra drug eluting stent (des) was advanced but due to the anatomy, became stuck with a the previously implanted stent in the circumflex and dislodged.A snare was attempted to grab it and pull it out but failed.A non-abbott device was used to push the dislodged sierra stent against the previously implanted stent and another sierra stent was advanced and implanted to embed the dislodged stent into the previously implanted stent.Post- dilatation was performed.There was no adverse patient sequela and no reported clinically significant delay in the procedure or therapy.The lesion was again pre-dilated and a non-abbott stent was implanted to complete the procedure.No additional information was provided.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10550402
Report Number2024168-2020-07820
Device Sequence Number2992630
Product Code NIQ
UDI-Device Identifier08717648227011
UDI-Public08717648227011
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2021
Device Model Number1550225-15
Device Catalogue Number1550225-15
Device Lot Number811284A
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/28/2020
Initial Report FDA Received Date09/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight88